Hail, Pushmataha
- When
- June 7, 7:44 AM CST
- Where
- Pushmataha County, 3.17 mi ESE of Miller
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.300, -95.700
Strong thunderstorms moved into southeastern Oklahoma from central Oklahoma during the morning of the 7th. The strongest storms produced hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong thunderstorms moved into southeastern Oklahoma from central Oklahoma during the morning of the 7th. The strongest storms produced hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 7, 5:31 AM CST, 2 hours 13 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 631 AM CDT Tue Jun 7 2022 ...New AVIATION... .SHORT TERM... (Today) Issued at 325 AM CDT Tue Jun 7 2022 Loosely organized MCS ongoing across southern KS / northern OK with downstream evolution still uncertain. Short term guidance suggests the northern precip shield will weaken while renewed convection develops further south within the deep moist axis and the resides roughly along the Interstate 40 corridor. While this scenario is plausible plenty of uncertainty remains and precip chances will be broad with a somewhat higher defined corridor through east central OK into western AR. Renewed convection later this morning through the afternoon will pose a risk of severe weather and locally heavy rainfall. && .LONG TERM... (Tonight through Monday) Issued at 325 AM CDT Tue Jun 7 2022 Yet another MCS is likely to develop tonight and widespread convection is expected across the forecast area from late tonight into Wednesday. How this exactly evolves is uncertain, however should an organized MCS develop then a risk of severe weather would accompany its trek southeastward. Again a corridor of heavier rainfall is possible and may lead to localized flooding concerns. A more notable synoptic wave will accompany the overnight convection with the attendant cold front / outflow pushing south of the region Wednesday night. This will allow a brief lull in precip chances Wednesday night into Thursday. The boundary returns northward an expanding warm sector Thursday ahead of a stronger wave aloft passing late Thursday into Friday. This feature will aid in another MCS moving across the region Thursday night through Friday morning. The associated cold front continues to be shown pushing well south of the local area and marking an end to the recent MCS train. The weekend continues to be shown as likely dry and warm though precip chances Sunday are in question as the warm front lifts northward. This will be a period to monitor. Otherwise ridging aloft builds and hot and humid conditions are likely by early next week. && .AVIATION... (12Z TAFS) Issued at 631 AM CDT Tue Jun 7 2022 The main aviation concern will be convective potential at the southern sites of KMLC and KFSM. Cluster of storms over southwest into south central OK will slide east and may affect those terminals during the morning to midday hours. Inserted TEMPO IFR conditions with the storms. Valley fog that had been affecting some far NW AR sites has since lifted as clouds increase from the west. Activity near KS border is fading and will likely not have much impact to TAFs. Added VCTS and/or PROB30 mention to cover MCS potential late night for far NE OK into NW AR. Outside of storm considerations, VFR conditions should prevail. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 85 69 83 64 / 50 70 50 10 FSM 85 71 85 68 / 60 70 70 20 MLC 84 70 85 68 / 60 40 60 30 BVO 85 68 82 62 / 50 70 40 10 FYV 83 66 82 62 / 50 70 70 20 BYV 82 66 81 61 / 50 70 60 10 MKO 82 69 82 66 / 60 70 70 20 MIO 85 67 80 60 / 40 70 40 10 F10 82 69 83 66 / 60 70 60 20 HHW 88 72 88 71 / 40 20 40 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07 LONG TERM....07 AVIATION...30
Hazardous Weather Outlook National Weather Service Tulsa OK 810 AM CDT Tue Jun 7 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 810 AM CDT Tue Jun 7 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Southeast Oklahoma into west-central Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Southeast Oklahoma. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Southeast Oklahoma. ONSET...Ongoing. DISCUSSION... A thunderstorm complex is set to move out of south-central Oklahoma and across southeast Oklahoma and parts of west-central Arkansas through early this afternoon. Some of the storms will be capable of producing wind gusts to around 70 mph and quarter size hail. Very heavy rainfall will also be possible that could lead to flooding of low lying areas. Additional storms will develop into a large storm complex across Kansas this evening and spread southeastward into the region after midnight. Overnight storms will continue to pose a risk of severe weather and locally heavy rains. Flooding concerns may increase given the recent rainfall including both flash flooding and main stem river flooding. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential. THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential. FRIDAY...Thunderstorm Potential. SATURDAY AND SUNDAY...No Hazards. MONDAY...High Wind Potential. EXTENDED DISCUSSION... Widespread thunderstorms are likely to be ongoing Wednesday morning with locally heavy rainfall potential. Storm chances will decrease from Wednesday afternoon through Thursday afternoon. Another thunderstorm complex is forecast to move into portions of eastern Oklahoma and northwest Arkansas Thursday night into Friday. A risk of severe weather and locally heavy rainfall will again accompany these storms. The active weather pattern ends by the weekend with hot and humid conditions returning by early next week. weather.gov/tulsa contains additional information.
Special Weather Statement
National Weather Service Tulsa OK
841 AM CDT Tue Jun 7 2022
OKZ073-071415-
Pittsburg OK-
841 AM CDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of southwestern
Pittsburg County through 915 AM CDT...
At 840 AM CDT, Doppler radar indicated a strong thunderstorm 6 miles
southwest of Ashland, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Kiowa... Savanna...
Ashland... Blanco...
Pittsburg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southeastern Oklahoma.
&&
LAT...LON 3467 9588 3468 9589 3468 9609 3485 9609
3484 9573 3459 9573 3459 9588
TIME...MOT...LOC 1340Z 271DEG 40KT 3470 9615
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Tulsa OK
844 AM CDT Tue Jun 7 2022
OKZ049-071430-
Pushmataha OK-
844 AM CDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of southwestern
Pushmataha County through 930 AM CDT...
At 843 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
northwest of Moyers, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Antlers... Snow...
Moyers... Kosoma...
Kellond... Dunbar...
Eubanks... Darwin...
Finley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southeastern Oklahoma.
&&
LAT...LON 3450 9578 3451 9577 3451 9567 3452 9567
3453 9540 3426 9537 3422 9578
TIME...MOT...LOC 1343Z 265DEG 19KT 3438 9570
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHThe Western Arkansas radar (KSRX), 164 km away, was scanning. The volume nearest the first event began at 13:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1034361.